Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 152, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 1, 2005, 2:38 AM CDT for 4 counties in Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 2:38 AM CDT (07:38 UTC)
- Expired
- Jun 1, 2005, 3:45 AM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX, Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 010738
SVREWX
TXC031-053-171-299-010845-
/O.NEW.KEWX.SV.W.0152.050601T0738Z-050601T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT WED JUN 1 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
BURNET
LLANO
GILLESPIE
BLANCO
* UNTIL 345 AM CDT
* AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KINGSLAND TO 7 MILES NORTHEAST
OF FREDERICKSBURG TO 16 MILES SOUTHWEST OF FREDERICKSBURG...AND
MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE SUNRISE BEACH VILLAGE...
GRANITE SHOALS...LUCKENBACH...BURNET...HORSESHOE BAY...LBJ STATE
PARK...MEADOWLAKES...MARBLE FALLS...ROUND MOUNTAIN...BERTRAM...
JOHNSON CITY...CYPRESS MILL...SPICEWOOD...BRIGGS...PEDERNALES FALLS
STATE PARK...BLANCO AND TWIN SISTERS.
LAT...LON 3092 9784 3078 9798 3050 9813 3048 9811
3004 9830 2995 9842 3014 9859 3015 9931
3050 9930 3051 9896 3092 9895 3091 9843
3094 9841 3096 9845 3102 9843 3104 9791
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:05 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 1, 12:05 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1205 AM CDT WED JUN 1 2005 .UPDATE... A QUICK UPDATE IS GOING OUT TO HELP TRANSITION THE NIGHT SHIFT TO THE WATCH LIKELY TO COME OUT IN THE NEXT HOUR OR SO. ANOTHER TEXT UPDATE WILL FOLLOW WHEN THE BOX ARRIVES. MAIN CHANGE IS TO INCREASE POPS FOR THE WESTERN COUNTIES PER RADAR TRENDS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/08
In the hours before
Special weather statement, May 31, 9:46 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 946 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010501- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 946 PM CDT TUE MAY 31 2005 ...INCREASING CLOUDINESS AND A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTHEAST TONIGHT TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Special weather statement, May 31, 11:59 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1159 PM CDT TUE MAY 31 2005 TXZ171>173-183>194-202>209-217>225-228-010701- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1159 PM CDT TUE MAY 31 2005 ...INCREASING CHANCEs FOR THUNDERSTORMS TONIGHT... ANOTHER WEATHER SYSTEM OVER WEST AND NORTH TEXAS...THAT IS PRODUCING THUNDERSTORMS...WILL MOVE SOUTH AND SOUTHEAST TONIGHT AT 30 TO 35 MPH TO PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS. THIS WILL CAUSE AN INCREASING CHANCE FOR MAINLY THUNDERSTORMS AND RAIN SHOWERS OVER PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS TONIGHT TO THE EARLY MORNING HOURS OF WEDNESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH STRONG STRAIGHT-LINE WINDS...LARGE HAIL AND LOCALLY HEAVY RAIN.
Local storm report, Jun 1, 2:37 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 AM CDT WED JUN 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL KERRVILLE 30.04N 99.14W
06/01/2005 0.88 INCH KERR TX FIRE DEPT/RESCUE
&&
JBPThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 60 min |
| Jun 1, 1:34 AM CDT | Tornado Warning | EWX | Edwards | 41 min |
| Jun 1, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 61 min |
| Jun 1, 1:54 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 66 min |
| Jun 1, 1:58 AM CDT | Tornado Warning | EWX | Real | 32 min |
| Jun 1, 2:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 60 min |
| Jun 1, 2:26 AM CDT | Tornado Warning | EWX | Bandera, Kerr, Real | 34 min |
| Jun 1, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 58 min |
| Jun 1, 2:43 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Real | 62 min |
| Jun 1, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 67 min |
| Jun 1, 3:01 AM CDT | Tornado Warning | EWX | Bexar, Comal, Kendall | 29 min |
| Jun 1, 3:04 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 56 min |
| Jun 1, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 58 min |
| Jun 1, 3:25 AM CDT | Flash Flood Warning | EWX | Bandera, Edwards, Kendall, Kerr, Real | 3 hr |
| Jun 1, 3:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 65 min |
| Jun 1, 3:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 63 min |
| Jun 1, 3:39 AM CDT | Tornado Warning | EWX | Medina | 36 min |
| Jun 1, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 53 min |
| Jun 1, 3:54 AM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Medina | 2 hr |
| Jun 1, 4:03 AM CDT | Flash Flood Warning | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 4 hr |
| Jun 1, 4:05 AM CDT | Flash Flood Warning | EWX | Comal | 115 min |
| Jun 1, 4:11 AM CDT | Tornado Warning | EWX | Medina | 34 min |
| Jun 1, 5:11 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Jun 1, 5:22 AM CDT | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 53 min |
| Jun 1, 6:18 AM CDT | Severe Thunderstorm Warning | EWX | Zavala | 39 min |
| Jun 1, 6:32 AM CDT | Tornado Warning | EWX | Zavala | 23 min |
| Jun 1, 6:41 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.